Differential and Integral Equations

Smooth approximation of weak Finsler metrics

Andrea Davini

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Smooth Finsler metrics are a natural generalization of Riemannian ones and have been widely studied in the framework of differential geometry. The definition can be weakened by allowing the metric to be only Borel measurable. This generalization is necessary in view of applications, such as, for instance, optimization problems. In this paper we show that smooth Finsler metrics are dense in Borel ones, generalizing the results obtained in [15]. The case of degenerate Finsler distances is also discussed.

Article information

Differential Integral Equations, Volume 18, Number 5 (2005), 509-530.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 49J45: Methods involving semicontinuity and convergence; relaxation
Secondary: 53C60: Finsler spaces and generalizations (areal metrics) [See also 58B20]


Davini, Andrea. Smooth approximation of weak Finsler metrics. Differential Integral Equations 18 (2005), no. 5, 509--530. https://projecteuclid.org/euclid.die/1356060183

Export citation